Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Corpus Christi, TX

April 14, 200715 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Apr 14, 2007, 4:33 AM CDT for 15 counties in Texas. It took effect at Apr 14, 2007, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2007, 4:33 AM CDT (09:33 UTC)
In effect from
Apr 14, 2007, 10:00 AM CDT
Expired
Apr 14, 2007, 6:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2013 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 140933
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
433 AM CDT SAT APR 14 2007

TXZ229>234-239>247-141745-
/O.UPG.KCRP.FW.A.0004.070414T1400Z-070414T2300Z/
/O.NEW.KCRP.FW.W.0006.070414T1500Z-070414T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
433 AM CDT SAT APR 14 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
DEVELOP LATER THIS MORNING AND CONTINUE UNTIL LATE AFTERNOON. AT
THE SAME TIME...MUCH DRIER AIR WILL CONTINUE TO FILTER INTO THE
REGION AS HIGH PRESSURE BUILDS OVER NORTH TEXAS. RELATIVE HUMIDITY
VALUES ARE EXPECTED TO FALL TO AROUND 20 PERCENT ALONG THE RIO
GRANDE TO AROUND 30 PERCENT AT THE COAST.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 9:01 PM CDT, 7 hours 32 minutes earlier.

Area forecast discussion, Apr 13, 9:01 PM CDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
901 PM CDT FRI APR 13 2007

.UPDATE...THE DRYLINE/COLD FNT CONTINUES TO PUSH SEWD ACROSS THE
EWX CWA. AS OF 0140Z...IT WAS JUST SOUTH OF EAGLE PASS EXTENDING
TWDS HONDO AND JUST NORTH OF ROUND ROCK. STRONG TO SVR STORMS
SHOULD CONTINUE TO DEVELOP OVER THE NEXT FEW HOURS AS THE LINE
PUSHES INTO CAPES EXCEEDING 2500 J/KG AND INCREASING SHEAR.
ALTHOUGH THE WIND SHIFT WL REACH THE NWRN AREAS WITHIN THE NEXT 1
TO 3 HOURS...THE LIMITED CAPE AND MOISTURE FILEDS WL KEEP THINGS
MOSTLY DRY OUT IN THAT RGN. REDEVELOPMENT OF ADDITIONAL CONVECTION
IS EXPECTED AFTER MIDNIGHT AS THE WHOLE LINE PUSHES THROUGH THE
CWA AND ENCOUNTERS BETTER MOISTURE. DIMINISHING CAPES AND
INCREASING CIN WL KEEP THE THREAT FOR STRONG TO SVR STORMS VERY
SLIM ACROSS OUR CWA. HOWEVER ENOUGH KINEMATIC AND DYNAMICAL
FORCING ALONG WITH SUFFICIENT MOISTURE WL EXIST TO WARRANT SLIGHT
TO CHC POPS ACROSS THE CWA BETWEEN 06Z AND 12Z SAT. RAPID DRYING FROM
WEST TO EAST IS EXPECTED SATURDAY MORNING AS THE FNT QUICKLY CLEARS
THE CWA AND SUBSIDENCE INCREASES.

&&

.MARINE...AREAS OF SEA FOG WL PERSIST THROUGH MUCH OF THE NIGHT
ACROSS THE BAYS AND NEARSHORE WATERS.  MATAGORDA BAY PIOLTS
EARLIER REPORTED VSBYS DOWN TO 1/2 MILE. WL ADJUST THE SCA TO
INCLUDE MORE MARINE ZONES BASED UPON THE LATEST OBS. WL ALSO
ADJUST THE SCA FOR TMW BEHIND THE FNT.

&&

.FIRE WEATHER...THE FIRE WX WATCH STILL LOOKS GOOD FOR SATURDAY AS
STRONG DRY NW WINDS DEVELOP BEHIND THE FNT. THIS WL LKLY NEED TO BE
UPGRADED TO A RED FLAG WARNING.

&&

.AVIATION...PATCHY 5SM HZ/BR BEING REPORTED ALONG THE COAST...FM
NQI-NGP-RKP-PKV AND WILL CONT THRU 06Z. BKN MVFR STRATUS WILL DVLP
THIS EVENING FM CRP-ALI-VCT...AHEAD OF A COLD FRONT. THE COLD FRONT
WILL APPROACH COT-LRD AROUND 06Z...VCT-ALI AROUND 09Z AND
RKP-CRP-NQI AROUND 10Z. ISOLD RWS/TSTMS WILL BE POSSIBLE COT-VCT
ALONG THE FRONT. VFR CONDS WILL DVLP BEHIND THE FRONT THRU 12Z.
GUSTY NW WINDS WILL DVLP 15Z AND CONT THRU MUCH OF THE DAY...WITH
VFR CONDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    67  77  48  78  56  /  20  10   0   0   0
VICTORIA          63  72  44  76  51  /  40  20   0   0   0
LAREDO            62  78  52  85  60  /  20   0   0   0   0
ALICE             64  75  45  79  54  /  20  10   0   0   0
ROCKPORT          66  76  50  76  60  /  30  20   0   0   0
COTULLA           56  75  44  81  53  /  20   0   0   0   0
KINGSVILLE        67  79  45  79  55  /  20  10   0   0   0
NAVY CORPUS       70  75  49  75  60  /  20  20   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR THE FOLLOWING ZONES: ARANSAS...BEE...
     CALHOUN...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...
     LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM.

     SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

MB/80...SHORT TERM
JR/76...AVIATION
Hazardous weather outlook, Apr 13, 5:38 AM CDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CDT FRI APR 13 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
538 AM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT OVER THE
NORTHERN AREAS OF SOUTH TEXAS AS WELL AS THE COASTAL COUNTIES OF
THE COASTAL BEND. THE MAIN CONCERN FOR SEVERE THUNDERSTORMS WILL
REMAIN NORTH OF THE VICTORIA AREA...ALTHOUGH A STRONG THUNDERSTORM
IS POSSIBLE MAINLY NORTH AND EAST OF A BEEVILLE TO PORT LAVACA
LINE. SMALL CRAFT ADVISORY CONDITIONS ARE POSTED TODAY FOR ALL
MARINE INTERESTS...AND FOR TONIGHT FOR THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SATURDAY AND SATURDAY
NIGHT AND AGAIN ON MONDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TM

In the hours before

Special weather statement, Apr 14, 1:45 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
145 AM CDT SAT APR 14 2007

TXZ229-230-140730-
LA SALLE-MCMULLEN-
145 AM CDT SAT APR 14 2007

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ARTESIA WELLS...OR 13 MILES
EAST OF ENCINAL...MOVING NORTHEAST AT 30 MPH. THIS STORM IS EXPECTED
TO BE 10 MILES SOUTH OF FOWLERTON BY 230 AM CDT.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

TM
Special weather statement, Apr 14, 2:13 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
213 AM CDT SAT APR 14 2007

TXZ229-230-140800-
LA SALLE-MCMULLEN-
213 AM CDT SAT APR 14 2007

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES SOUTH OF FOWLERTON...OR 27 MILES
SOUTHEAST OF COTULLA...MOVING EAST AT 35 MPH.

PEOPLE IN SOUTHEASTERN LA SALLE AND SOUTHERN MCMULLEN COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

TM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:40 PM CDTMarine Weather StatementCRP10 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.